Alert archive / Ohio / Tornado Warnings in 2024
Tornado Warning 22, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Mar 14, 2024, 9:23 PM EDT for Champaign County, Miami County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2024, 9:23 PM EDT (01:23 UTC)
- Expired
- Mar 14, 2024, 10:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Champaign County, OH, Miami County, OH
The radar
The Cincinnati radar (KILN), 82 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 5:13 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted.
166
WFUS51 KILN 150123
TORILN
OHC021-109-150200-
/O.NEW.KILN.TO.W.0022.240315T0123Z-240315T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
923 PM EDT Thu Mar 14 2024
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Southwestern Champaign County in west central Ohio...
Northeastern Miami County in west central Ohio...
* Until 1000 PM EDT.
* At 923 PM EDT, a severe thunderstorm capable of producing a tornado
was located near St. Paris, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Urbana, St. Paris, Fletcher, Thackery, Millerstown, Kiser Lake
State Park, Westville, Lippincott, and Terre Haute.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4021 8370 4002 8369 4008 8413 4019 8411
4018 8402 4020 8402
TIME...MOT...LOC 0123Z 275DEG 31KT 4011 8403
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Campbell3 follow-up statements
105
WWUS51 KILN 150132 RRA
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
932 PM EDT Thu Mar 14 2024
OHC109-150142-
/O.CAN.KILN.TO.W.0022.000000T0000Z-240315T0200Z/
Miami OH-
932 PM EDT Thu Mar 14 2024
...THE TORNADO WARNING FOR NORTHEASTERN MIAMI COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight EDT for west central
Ohio.
&&
LAT...LON 4021 8370 4002 8369 4006 8397 4020 8397
TIME...MOT...LOC 0132Z 273DEG 32KT 4012 8390
$$
OHC021-150200-
/O.CON.KILN.TO.W.0022.000000T0000Z-240315T0200Z/
Champaign OH-
932 PM EDT Thu Mar 14 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR CENTRAL
CHAMPAIGN COUNTY...
At 932 PM EDT, a severe thunderstorm capable of producing a tornado
was located near St. Paris, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Urbana, St. Paris, Thackery, Millerstown, Kiser Lake State Park,
Westville, Lippincott, and Terre Haute.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4021 8370 4002 8369 4006 8397 4020 8397
TIME...MOT...LOC 0132Z 273DEG 32KT 4012 8390
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Campbell329
WWUS51 KILN 150144
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
944 PM EDT Thu Mar 14 2024
OHC021-150200-
/O.CON.KILN.TO.W.0022.000000T0000Z-240315T0200Z/
Champaign OH-
944 PM EDT Thu Mar 14 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTH
CENTRAL CHAMPAIGN COUNTY...
At 944 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Urbana, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Urbana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4019 8370 4002 8369 4003 8379 4018 8379
TIME...MOT...LOC 0144Z 275DEG 32KT 4009 8373
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Campbell054 WWUS51 KILN 150156 SVSILN Severe Weather Statement National Weather Service Wilmington OH 956 PM EDT Thu Mar 14 2024 OHC021-150205- /O.EXP.KILN.TO.W.0022.000000T0000Z-240315T0200Z/ Champaign OH- 956 PM EDT Thu Mar 14 2024 ...THE TORNADO WARNING FOR SOUTH CENTRAL CHAMPAIGN COUNTY WILL EXPIRE AT 1000 PM EDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until midnight EDT for west central Ohio. Please report previous tornadoes, wind damage or hail to the National Weather Service by going to our website at weather.gov/iln and submitting your report via social media. Remember, a Tornado Warning still remains in effect for eastern Champaign county! && LAT...LON 4019 8370 4002 8369 4003 8379 4018 8379 TIME...MOT...LOC 0155Z 275DEG 31KT 4008 8361 $$ Campbell
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Mar 14, 6:31 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 14, 6:31 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 631 PM EDT Thu Mar 14 2024 .SYNOPSIS... Showers and thunderstorms can be expected tonight into Friday morning as a cold front moves through the Ohio Valley. Behind the front, a much cooler airmass will move into the region for the weekend and into early next week. && .NEAR TERM /UNTIL 7 AM FRIDAY MORNING/... The line of storms has weakened across our area as it has been moving into a more stable airmass. The one exceptions is along the southern edge of the line, where a more favorable airmass has allowed for an isolated persistent supercell. This is moving into a less favorable airmass too though so do expect an eventual weakening trend with it. Good clearing behind the line of storms is allowing for airmass recovery back across Illinois and Indiana. Hi-res models continue to show redevelopment in this area back to our west over the next few hours. Some of this more favorable airmass will likely advect into at least our western areas through this evening with the potential for discrete supercells to work east into our area this evening. This development should then move east into our area through the evening hours and sag slowly south as we head into tonight. Hi-res cams continue to suggest the potential for discrete supercells this evening with this activity so all weather hazards will remain in place. There are also some signs of potential training so locally heavy rainfall will also be possible. The severe threat should decrease through the overnight hours as the instability begins to weaken. && .SHORT TERM /7 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Showers and embedded thunderstorms will likely still be ongoing across our south/southeast Friday morning, but should begin to taper off through late morning and into the afternoon as the cold front moves through. Developing CAA behind the front will lead to cooler temps with highs Friday ranging from the lower 50s northwest to the lower 60s in the southeast. Surface high pressure will begin to build in from the west Friday night, leading to at least some partial clearing. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Upper level trough will pivot down across the Great Lakes and Ohio Valley Saturday through Monday. A series of embedded mid level short waves will bring some lower chances for rain showers Saturday night into Sunday and then snow showers on Monday. Temperatures will steadily cool off through the weekend and into Monday with highs by Monday only in the mid 30s to lower 40s. Surface high pressure will build back into the region on Tuesday into Wednesday, leading to mainly dry conditions and a bit of a warm up with highs Tuesday and Wednesday in the 40s and 50s. Some pcpn chances may return toward Thursday as some mid level energy moves back into the region. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... Airmass is continuing to recover across our area late this afternoon. Scattered thunderstorms off to our west and northwest will continue to fill in as they move east into our area over the next few hours. These will likely then sag slowly southeast across our area and may begin to congeal into more of a consolidated line or area of storms late this evening into the early overnight hours. Showers and storms will likely linger across at least our southern areas through the early morning hours before tapering off from the northwest later Friday morning as a cold front moves through. Gusty winds and hail will be possible with the storms through the evening hours with periods of locally heavy rain persisting into the overnight hours. MVFR to locally IFR vsbys and cigs will also be possible with the stronger storms. Prevailing cigs will eventually trend down into MVFR late tonight with some IFR cigs possible through mid to late morning. MVFR cigs will then prevail through Friday afternoon before conditions begin to improve heading into Friday night. OUTLOOK...MVFR conditions possible Saturday night and again on Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...JGL AVIATION...JGL
Hazardous weather outlook, Mar 14, 3:47 PM EDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 347 PM EDT Thu Mar 14 2024 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>055-060>063-070>072-077-078-151000- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Hardin- Mercer-Auglaize-Darke-Shelby-Logan-Delaware-Miami-Champaign-Clark- Madison-Preble-Montgomery-Greene-Butler-Warren-Clinton-Hamilton- Clermont- 347 PM EDT Thu Mar 14 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northern Kentucky, central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Tonight. Occasional showers and thunderstorms are expected tonight into Friday morning. Some thunderstorms may be severe with damaging winds, large hail and isolated tornadoes possible. The main severe threat window will be between 6 PM and midnight. In addition, the storms will be capable of producing heavy rainfall which may lead to localized flooding issues. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay any severe reports to the National Weather Service. KYZ097>100-OHZ056-064-065-073-074-079>082-088-151000- Bracken-Robertson-Mason-Lewis-Licking-Pickaway-Fairfield-Ross- Hocking-Brown-Highland-Adams-Pike-Scioto- 347 PM EDT Thu Mar 14 2024 This Hazardous Weather Outlook is for northeast Kentucky, northern Kentucky, central Ohio, south central Ohio and southwest Ohio. .DAY ONE...Tonight. Occasional showers and thunderstorms are expected tonight into Friday morning. Some thunderstorms may be severe with damaging winds and large hail. An isolated tornado cannot be ruled out. The main severe threat window will be between 7 PM and 1 AM. In addition, the storms will be capable of producing heavy rainfall which may lead to localized flooding issues. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay any severe reports to the National Weather Service.
In the hours before
Local storm report, Mar 14, 7:17 PM EDT, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
717 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM Tornado 4 NW Saint Marys 40.59N 84.45W
03/14/2024 Auglaize OH Emergency Mngr
EMA reports large tornado on the ground
north of Highway 33 near the Auglaize/Mercer
county line. Time estimated.
&&Local storm report, Mar 14, 8:01 PM EDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
801 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM Hail Jackson Center 40.44N 84.04W
03/14/2024 M1.75 inch Shelby OH Trained Spotter
&&Local storm report, Mar 14, 8:04 PM EDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
804 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM Tornado Lakeview 40.49N 83.93W
03/14/2024 Logan OH Trained Spotter
Multiple buildings destoryed in the Lakeview
area. Time estimated.
&&Local storm report, Mar 14, 8:30 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
830 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM Hail Jackson Center 40.44N 84.04W
03/14/2024 M2.75 inch Shelby OH Trained Spotter
&&Local storm report, Mar 14, 9:09 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
909 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Hail 3 SE Heath 40.00N 82.40W
03/14/2024 M1.00 inch Licking OH Trained Spotter
&&Local storm report, Mar 14, 9:12 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
912 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM Hail 2 S Delaware 40.27N 83.07W
03/14/2024 M1.75 inch Delaware OH Trained Spotter
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:00 PM EDT | Tornado Warning | ILN | Darke | 30 min |
| Mar 14, 8:23 PM EDT | Tornado Warning | ILN | Delaware, Logan, Union | 37 min |
| Mar 14, 8:26 PM EDT | Tornado Warning | ILN | Darke, Miami, Shelby | 34 min |
| Mar 14, 8:50 PM EDT | Tornado Warning | ILN | Miami, Shelby | 25 min |
| Mar 14, 8:51 PM EDT | Tornado Warning | ILN | Delaware | 38 min |
| Mar 14, 8:56 PM EDT | Areal Flood Advisory | ILN | Auglaize, Logan, Shelby | 3 hr |
| Mar 14, 9:12 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Miami, Shelby | 37 min |
| Mar 14, 9:13 PM EDT | Areal Flood Advisory | ILN | Delaware | 3 hr |
| Mar 14, 9:15 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Montgomery, Preble | 45 min |
| Mar 14, 9:16 PM EDT | Tornado Warning | ILN | Licking | 59 min |
| Mar 14, 9:42 PM EDT | Tornado Warning | ILN | Champaign | 19 min |
| Mar 14, 9:44 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Darke, Greene, Miami, Montgomery, Preble | 30 min |
| Mar 14, 9:51 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Fayette, Highland | 22 min |
| Mar 14, 9:59 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Delaware, Franklin, Madison, Union | 31 min |
| Mar 14, 10:17 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 43 min |
| Mar 14, 10:20 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Warren | 25 min |
| Mar 14, 10:25 PM EDT | Areal Flood Advisory | ILN | Licking | 3 hr |
| Mar 14, 10:41 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking, Pickaway | 49 min |
| Mar 14, 10:51 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 39 min |
| Mar 14, 10:54 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 22 min |
| Mar 14, 11:11 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Hamilton, Warren | 33 min |
| Mar 14, 11:28 PM EDT | Special Weather Statement | ILN | Fayette | 32 min |
| Mar 14, 11:31 PM EDT | Special Weather Statement | ILN | Hocking, Ross | 29 min |
Nearby
Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.